| Model Number |
107754 |
| Medical Device Problem Codes |
Disconnection (1171); Electrical Power Problem (2925)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/11/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id 8781.Lot# serial# (b)(4) implanted: (b)(6) 2023 explanted: (b)(6)2023.Other relevant device(s) are: product id: 8781, serial/lot #: (b)(4), ubd: (b)(6) 2025, udi#: (b)(4) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of atypical power cable disconnect and low voltage hazard alarms while connected to the mobile power unit (mpu) were confirmed via analysis of the downloaded log file.The downloaded system controller event log file contained approximately 2 days of relevant data (09dec2022 ¿ 11dec2022 per the timestamp) and the downloaded system controller periodic log file contained approximately 12 days of data (30nov2022 ¿ 11dec2022 per the timestamp).On 11dec2022 from 02:30:22 to 02:32:35, the relative state of charge (rsoc) voltage was observed to be lower than the expected voltage of approximately 12.8 v while connected to the mpu, measuring as low as 8.3 v.The log file captured power cable disconnect and low voltage hazard alarms on 11dec2022 at 02:30:22 and from 02:30:38 to 02:30:39 due to the decreased voltage levels.The alarms did not affect the controller¿s ability to operate the pump at the set speed.The mpu was not returned for analysis.Multiple attempts were made to obtain additional information, including if the cause of the low voltage hazard and power cable disconnect alarms was determined; however, no response was received.The root cause of the reported event could not be conclusively determined through this analysis.The device history records were reviewed and the records revealed that the mobile power unit (mpu), serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.The mpu was shipped to the customer on 22may2022.Heartmate 3 instructions for use section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including power cable disconnect and low voltage hazard alarms, and the actions to take if the issue does not resolve.Heartmate 3 instructions for use section 8 ¿ ¿equipment storage and care¿ and heartmate 3 patient handbook section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment, including their mobile power unit (mpu).Additionally, heartmate 3 patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories ¿ including their mpu patient cable ¿ for damage, and to replace any equipment that appears damaged or worn.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.